Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 18, 2021, 8:25 AM CDT for Limestone County, Texas. It took effect at May 19, 2021, 1:15 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 8:25 AM CDT (13:25 UTC)
- In effect from
- May 19, 2021, 1:15 PM CDT
- Expired
- May 19, 2021, 8:44 AM CDT
- In force
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Limestone County, TX
The radar
The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navasota River above Groesbeck (GRST2). The gauge peaked at 3.49 ft at May 19, 2021, 1:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08110325, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
992 WGUS44 KFWD 181325 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 825 AM CDT Tue May 18 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Navasota River Above Groesbeck affecting Limestone County. Navasota River Near Easterly affecting Robertson and Leon Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC293-190730- /O.NEW.KFWD.FL.W.0052.210519T1815Z-210522T2248Z/ /GRST2.2.ER.210519T1815Z.210521T0600Z.210522T1048Z.NO/ 825 AM CDT Tue May 18 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Navasota River Above Groesbeck. * From Wednesday afternoon to Saturday afternoon. * At 8:15 AM CDT Tuesday the stage was 2.1 feet. * Flood stage is 7.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage early tomorrow afternoon to a crest of 10.8 feet early Friday morning. It will then fall below flood stage early Saturday morning. * Impact...At 11.6 feet, Moderate overbank flow is expected along the east bank. && LAT...LON 3166 9652 3154 9641 3151 9652 3162 9663 $$ TXC289-395-190730- /O.NEW.KFWD.FL.W.0053.210520T0133Z-000000T0000Z/ /EAST2.2.ER.210520T0133Z.210521T1800Z.000000T0000Z.NO/ 825 AM CDT Tue May 18 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Navasota River Near Easterly. * From Wednesday evening until further notice or until the warning is cancelled. * At 8:00 AM CDT Tuesday the stage was 8.1 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow evening and continue rising to a crest of 24.1 feet early Friday afternoon. * Impact...At 23.0 feet, Moderate lowland flooding below Easterly is expected. && LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638 $$ Schroeder
3 follow-up statements
584 WGUS84 KFWD 181938 FLSFWD Flood Statement National Weather Service Fort Worth TX 238 PM CDT Tue May 18 2021 ...The Flood Warning is extended for the following rivers in Texas... Navasota River Above Groesbeck affecting Limestone County. ...The Flood Warning continues for the following rivers in Texas... Navasota River Near Easterly affecting Robertson and Leon Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC293-191345- /O.EXT.KFWD.FL.W.0052.210519T1918Z-210522T2248Z/ /GRST2.2.ER.210519T1918Z.210521T0600Z.210522T1048Z.NO/ 238 PM CDT Tue May 18 2021 ...The Flood Warning is now in effect until Saturday afternoon... The Flood Warning continues for the Navasota River Above Groesbeck. * From Wednesday afternoon to Saturday afternoon. * At 2:15 PM CDT Tuesday the stage was 2.3 feet. * Flood stage is 7.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage early tomorrow afternoon to a crest of 10.7 feet early Friday morning. It will then fall below flood stage early Saturday morning. * Impact...At 10.0 feet, Moderate overbank flow is expected, with flooding occurring along the left bank. && LAT...LON 3166 9652 3154 9641 3151 9652 3162 9663 $$ TXC289-395-191345- /O.EXT.KFWD.FL.W.0053.210520T0430Z-210523T1920Z/ /EAST2.1.ER.210520T0430Z.210521T1200Z.210523T0720Z.NO/ 238 PM CDT Tue May 18 2021 ...The Flood Warning is now in effect until early Sunday afternoon... The Flood Warning continues for the Navasota River Near Easterly. * From Wednesday evening to Sunday afternoon. * At 2:00 PM CDT Tuesday the stage was 8.8 feet. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow evening to a crest of 22.2 feet Friday morning. It will then fall below flood stage early Sunday morning. * Impact...At 19.0 feet, Minor lowland flooding will occur from below Easterly to below Highway 21. Cattle in the flood plain could be affected. && LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638 $$ Prater
148
WGUS84 KFWD 190136
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
836 PM CDT Tue May 18 2021
...The Flood Warning is extended for the following rivers in Texas...
Navasota River Near Easterly affecting Robertson and Leon
Counties.
...The Flood Warning is cancelled for the following rivers in
Texas...
Little River Near Rockdale affecting Milam County.
Little River At Cameron affecting Milam County.
...The Flood Warning continues for the following rivers in Texas...
Navasota River Above Groesbeck affecting Limestone County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC331-190245-
/O.CAN.KFWD.FL.W.0056.210520T1557Z-210519T0136Z/
/RLRT2.2.ER.210520T1557Z.210521T1200Z.210522T1920Z.NO/
836 PM CDT Tue May 18 2021
...The Flood Warning for the Little River Near Rockdale has been
cancelled...
The Flood Warning is cancelled for
the Little River Near Rockdale.
* At 7:15 PM CDT Tuesday the stage was 6.5 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to a crest of 28.7 feet
early Friday morning.
&&
LAT...LON 3078 9707 3083 9707 3074 9696 3071 9703
3075 9715
$$
TXC331-190245-
/O.CAN.KFWD.FL.W.0057.210520T2100Z-210519T0136Z/
/CMNT2.2.ER.210520T2100Z.210521T1800Z.210522T2009Z.NO/
836 PM CDT Tue May 18 2021
...The Flood Warning for the Little River At Cameron has been
cancelled...
The Flood Warning is cancelled for
the Little River At Cameron.
* At 7:15 PM CDT Tuesday the stage was 3.8 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to a crest of 28.2 feet
Friday evening.
&&
LAT...LON 3078 9707 3091 9698 3088 9686 3074 9696
$$
TXC293-191945-
/O.EXT.KFWD.FL.W.0052.210519T1948Z-210522T1440Z/
/GRST2.2.ER.210519T1948Z.210521T0000Z.210522T0240Z.NO/
836 PM CDT Tue May 18 2021
...The Flood Warning is now in effect until late Saturday morning...
The Flood Warning continues for
the Navasota River Above Groesbeck.
* From Wednesday afternoon to Saturday morning.
* At 8:15 PM CDT Tuesday the stage was 2.5 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tomorrow afternoon to a crest of 10.5 feet Thursday evening. It
will then fall below flood stage late Friday evening.
* Impact...At 10.0 feet, Moderate overbank flow is expected, with
flooding occurring along the left bank.
&&
LAT...LON 3166 9652 3154 9641 3151 9652 3162 9663
$$
TXC289-395-191945-
/O.EXT.KFWD.FL.W.0053.210520T0000Z-210524T0936Z/
/EAST2.1.ER.210520T0000Z.210521T1200Z.210523T2136Z.NO/
836 PM CDT Tue May 18 2021
...The Flood Warning is now in effect until early Monday morning...
The Flood Warning continues for
the Navasota River Near Easterly.
* From Wednesday evening to late Sunday night.
* At 8:00 PM CDT Tuesday the stage was 9.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 22.4 feet Friday morning. It will
then fall below flood stage Sunday afternoon.
* Impact...At 23.0 feet, Moderate lowland flooding below Easterly is
expected.
&&
LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638
$$433 WGUS84 KFWD 191344 FLSFWD Flood Statement National Weather Service Fort Worth TX 844 AM CDT Wed May 19 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Navasota River Above Groesbeck affecting Limestone County. TXC293-191445- /O.CAN.KFWD.FL.W.0052.210519T1948Z-210519T1344Z/ /GRST2.2.ER.210519T1948Z.210521T0000Z.210522T0240Z.NO/ 844 AM CDT Wed May 19 2021 ...The Flood Warning for the Navasota River Above Groesbeck has been cancelled... The Flood Warning is cancelled for the Navasota River Above Groesbeck. * At 8:15 AM CDT Wednesday the stage was 3.4 feet. * Flood stage is 7.0 feet. * Forecast...The river is expected to rise to a crest of 5.0 feet just after midnight tonight but remain below flood stage. && LAT...LON 3166 9652 3154 9641 3151 9652 3162 9663 $$ Schroeder
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 18, 6:03 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 18, 6:03 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 603 AM CDT Tue May 18 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: PoPs were adjusted through the morning based on latest radar trends. New vigorous convection has developed across West Texas over the last few hours and will spread into our western counties this morning. A few additional showers/storms have developed just northwest of the Metroplex and these will continue to drift northeast with time. The environment was pretty worked over from overnight rainfall, but winds have recovered and instability is creeping back northward. This trend should continue through the morning with an uptick in convection expected across the region through midday into the afternoon. RAP objective analysis indicates steep mid level lapse rates have once again overspread North Texas and low level moisture advection is becoming focused along and west of the I-35 corridor. With persistent lift from the slow moving upper low to the west, we should see continued convective development into the afternoon. Some of these storms could be severe with a large hail or damaging wind threat. The bigger concern over the next 24 to 36 hours will be the potential for flash flooding as grounds are already saturated in many areas and efficient rain production will result in rain rates of 1-2"/hr through tonight. There remains some uncertainty with respect to tonight's forecast after today's activity, but the main ingredients for additional convective development should be in place. We'll keep PoPs pretty high through the next 24 hours. Additional rainfall amounts of 2 to 5 inches will be possible through Thursday. Dunn && Previous Discussion: /Rest of Tonight through Wednesday/ An MCS is currently making its way across North Texas tonight although it has primarily been sub-severe with heavy rainfall and gusty winds being the main threat. At this hour, it is bearing down on the Metroplex, extending from near the Red River to Fort Worth to Comanche. It will continue through the region over the next several hours with only isolated severe wind gusts expected. The southern end of the line moving into Central Texas has a little better instability to work with and we'll continue to monitor for further intensification. With our main upper trough still to the west over New Mexico, airmass recovery should be quick in the wake of this mornings activity. Dewpoints are already back in the lower 60s off to the northwest, so after a few hours of a lull in the convection later this morning, we should see additional development again off to our west. This activity should spread across North and Central Texas through the midday and early afternoon hours with an additional threat for severe weather and flash flooding. Modest instability and a little stronger shear associated with the upper trough will support a few instances of large hail and damaging winds. Backed low level flow in the vicinity of any boundaries could also enhance the low level shear profile, so a tornado or two cannot be ruled out through this evening. Unfortunately, high res model guidance diverges significantly with respect to additional development Tuesday night into Wednesday and it will likely be highly dependent upon what happens today. If today's convection takes longer to materialize or is generally weaker, then another round or two of showers and thunderstorms will be possible late Tuesday night into Wednesday. We'll keep PoPs relatively high to account for this uncertainty, but it still looks like there will be a significant amount of additional rainfall over the next 48 hours which will likely lead to continued flooding problems across the region. This threat increases east of I-35 through Wednesday. Dunn && .LONG TERM... /Issued 310 AM CDT Tue May 18 2021/ /Wednesday Night Onward/ Wet and active weather will continue through the long-term period, along with additional chances for heavy rainfall and flooding through the end of the work week. Confidence in when and where storms will occur each day isn't particularly high as models remain in disagreement. Nonetheless, the best chances of rain will likely be Wednesday night through Friday evening, with drier weather possible over the weekend. There is some indication a mid-level ridge will attempt to build in from the east this weekend, shunting much of the precipitation and Gulf moisture to our west. This would result in a drier forecast late this weekend and early next week, with pleasant, spring-time weather potentially making its return. However, the upper-level ridge may remain just far enough east to allow for the development of a few showers and thunderstorms. Therefore, low PoPs have been maintained early next week across our west and along the Red River. A slight warm up is possible next week as more sunshine is expected across the area. However, temperatures will likely remain below average by late May standards. Low temperatures will be in the 60s, with high temperatures peaking in the low to mid 80s. Barnes && .AVIATION... /NEW/ /12Z TAFs/ Scattered showers have developed just northwest of the Metroplex this morning, but more robust convection is still out over West Texas. We'll see a gradual uptick in showers/thunderstorms later this morning through early afternoon. VFR cigs have generally prevailed overnight, and we'll continue this trend today with TEMPO MVFR cigs in heavier convection. Activity should decrease later this afternoon with additional showers/storms expected tonight. Exact timing of TS will be difficult over the next 24 hours but for now we'll keep the 17-21Z TEMPO this afternoon and keep VCTS overnight from 6Z onward. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 66 78 66 76 / 100 80 70 60 70 Waco 81 68 78 66 76 / 100 80 80 70 70 Paris 78 65 75 65 76 / 90 80 90 70 80 Denton 76 64 77 66 76 / 100 80 70 60 60 McKinney 77 65 76 65 77 / 100 90 80 70 70 Dallas 81 68 78 66 76 / 100 80 80 70 70 Terrell 80 65 77 65 77 / 100 80 80 70 80 Corsicana 81 67 78 65 76 / 100 80 90 70 80 Temple 81 66 77 65 75 / 100 80 80 60 60 Mineral Wells 77 64 78 64 75 / 90 60 60 40 50 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 18, 3:10 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 310 AM CDT Tue May 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190815- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 310 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Widespread thunderstorms are expected today, some of which could be severe. Additionally, heavy rainfall will likely result in flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will continue through the weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers through late this week. Additionally, a few strong to severe thunderstorms may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 18, 7:59 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
759 AM CDT Tue May 18 2021
TXZ103-118-181330-
Denton TX-Tarrant TX-
759 AM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENTON AND NORTHERN
TARRANT COUNTIES UNTIL 830 AM CDT...
At 759 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haltom City, moving north at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Fort Worth, Flower Mound, Bedford, Grapevine, Haltom City, Keller,
Hurst, Southlake, Watauga, Colleyville, Saginaw, Trophy Club,
Richland Hills, Sansom Park, Lake Worth, Eagle Mountain, North
Richland Hills, Roanoke, Pecan Acres and Justin.
LAT...LON 3305 9709 3275 9720 3282 9748 3299 9744
3299 9740 3309 9740
TIME...MOT...LOC 1259Z 188DEG 17KT 3284 9730
92The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:23 PM CDT | Special Weather Statement | FWD | Stephens, Young | 37 min |
| May 17, 10:01 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| May 17, 10:21 PM CDT | Special Weather Statement | FWD | Eastland | 24 min |
| May 17, 10:44 PM CDT | Special Weather Statement | FWD | Eastland | 31 min |
| May 17, 11:13 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| May 18, 7:57 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| May 18, 7:59 AM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| May 18, 8:25 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 7 hr |
| May 18, 8:25 AM CDT | River Flood Warning | FWD | Leon, Robertson | 4 days |
| May 18, 8:36 AM CDT | River Flood Warning | FWD | Collin | 4 days |
| May 18, 8:36 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
| May 18, 8:59 AM CDT | Special Weather Statement | FWD | Wise | 31 min |
| May 18, 2:06 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 24 min |
| May 18, 2:37 PM CDT | Special Weather Statement | FWD | Delta | 23 min |
| May 18, 2:38 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| May 18, 2:38 PM CDT | River Flood Warning | FWD | Milam | 5 days |
| May 18, 2:44 PM CDT | Special Weather Statement | FWD | Freestone | 31 min |
| May 18, 3:49 PM CDT | Areal Flood Advisory | FWD | Henderson | 116 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.